Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gynecomastia treatment
Feb 24, 2004

Last year I had surgery on my left pectoral to remove a gynecomastia mass. Since then, the same problem has started on the right side. I researched some alternatives, and ended up purchasing some Andractim DHT gel on the internet. It seemed to help, but now I can't get any more because the web site is gone. My doc prescribed Androgel as a substitute, but I read that it isn't the same as the DHT that the gyno study was based on.

Do you know if I can subsititute the Androgel for Andractim. And also, are those European steroid sites legit?

Thanks. BTW, I am on Sustiva, d4t, and 3tc.

Response from Dr. Conway

First, a few issues of fact.

Andractim is dihydrotestosterone, while Androgel is testosterone. For this indication, it is unclear why there should be a difference between these two agents.

Second, I am not a big fan of steroid sites on the net, European or otherwise. There is a broad range of products, and it is not always clear what is compounded and what is a "pure" product. Some of the so-called "androgens" that may be more appropriate for body building than for the treatment of breast enlargement, may actually be metabolized to estrogens in the body and worsen your problem. For your particular situation, I would buy in person to be sure you can ask the right questions and get the right answers.

Now, as for alternatives, there is some information on the use of tamoxifen in this setting, so you may wish to talk to your doctor about this.



Previous
Odd "side effects"?
Next
Rash in eye socket and around nose and mouth

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement